Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 13, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 14, 2024, 1:14 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 15, 2024, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2024, 1:14 PM PDT (20:14 UTC)
- In effect from
- Apr 15, 2024, 11:00 AM PDT
- Expired
- Apr 15, 2024, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WWUS75 KLKN 142014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 114 PM PDT Sun Apr 14 2024 NVZ031-033-034-039-151115- /O.NEW.KLKN.WI.Y.0013.240415T1800Z-240416T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 114 PM PDT Sun Apr 14 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust may reduce visibility to one mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
2 follow-up statements
718 WWUS75 KLKN 150931 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 231 AM PDT Mon Apr 15 2024 NVZ031-033-034-039-160300- /O.CON.KLKN.WI.Y.0013.240415T1800Z-240416T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 231 AM PDT Mon Apr 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust may reduce visibility to one mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
557 WWUS75 KLKN 152018 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 118 PM PDT Mon Apr 15 2024 NVZ031-033-034-039-160300- /O.CON.KLKN.WI.Y.0013.000000T0000Z-240416T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 118 PM PDT Mon Apr 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust may reduce visibility to one mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:38 AM PDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 14, 3:38 AM PDT, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Elko NV 338 AM PDT Sun Apr 14 2024 .SYNOPSIS...Temperatures will be much cooler today, with scattered rain and snow showers along with isolated thunderstorms. Showers linger across mainly just Elko and White Pine counties on Monday. Winds will be breezy to locally windy Monday afternoon and evening. Dry Tuesday on through the week with temperatures trending warmer. && .SHORT TERM...Today through Monday night. An upper level low currently centered over central CA and west-central NV is spreading showers into NW Nye, Lander and Humboldt counties, with some areas such as Tonopah seeing brief snow showers. QPF amounts today will be light, with most valley locations receiving less than a few hundredths on an inch. Any snow showers early this morning should melt very quickly as recent warmth has surface temperatures above freezing, even on summits. Mountains may see up to a tenth of an inch of QPF, or up to an inch of snow today. High temperatures this afternoon will be much cooler, with upper 40s to low 50s in most valley locations as the low centers over NV. With the upper level low passing over NV today, there will be just enough lift and instability for isolated thunderstorms. Showers taper off across western portions of the CWA by late this evening as the low centers over Utah. Showers lingering tonight and Monday over mainly just portions of Elko and White Pine counties. The exiting low will create breezy to locally windy conditions across the eastern half of the CWA Monday afternoon and evening. Strongest winds on Monday are expected across the mountains and the eastern slopes of mountains in Elko and White Pine counties, as well as areas prone to channeling of NW winds such as West Wendover where latest guidance has winds approaching low end wind advisory levels. .LONG TERM...Tuesday through Sunday Transitory upper level short wave ridges will be the main story for the area through Friday, as each ridge axis moves through the upper level flow will be out of the NW. This will keep conditions dry and allow for a slow warm-up for temperatures. By Friday evening a broad northern stream long wave trough will drop south into the northern plains as a weak southern stream upper low moves on shore over southern California, this may allow a weak back door front to move south into Nevada and serve as a focus for a few isolated showers Saturday and Sunday afternoons before the front dissipates over central Nevada. Probabilities look rather low at this time with shower chances at 15% to 25% with most locations staying dry. The main impact of this front will be to flatten the ridging changing the upper flow to more of a westerly direction. Temperatures and Winds: Slow warming of temperatures will be under way, as high pressure builds across the Silver State. Highs will start in the mid 50s to upper 60s Tuesday, warming into the upper 60s to low 80s by Sunday afternoon. Overnight lows will follow a similar trend with lows Tuesday morning in the upper 20s to upper 30s, warming slowly into the lower 40s to low 50s Sunday morning. Winds Tuesday will be breezy to out of the WNW at 10 to 25 MPH with a gusts up to 35 mph possible. After Tuesday afternoon winds relax some as the pressure gradient relaxes under the influence of upper level ridging in lasting through Saturday winds will remain out of the W to NW but speeds will be 5 to 15 MPH with gusts up to 25 MPH. && .AVIATION...A strong storm system will continue to bring elevated surface winds from the south at times to much of northern and central Nevada through tonight. In addition, stronger southerly winds aloft with lighter surface winds at KELY is expected to promote low-level wind shear through at least 12Z. Some rain shower shower activity is expected across the I-80 corridor. However, MVFR conditions from lowered CIGs are most likely to occur at KWMC Sunday morning. Isolated thunderstorm activity is expected across central and northern Nevada Sunday afternoon but probabilities remain low, 10% or below, so left VCTS out of TAFs with the lower confidence. Winds will decrease Sunday with gusts below 25 knots at all terminals after 00Z. && .HYDROLOGY...Many streams, creeks and rivers across northern and central NV have elevated flows due to recent precipitation and or snowmelt due to recent warmth. Temperatures will be much cooler today, however elevated flows will continue on some waterways. Showers today and Monday should have only minor impacts to flows. Dry conditions are expected Tuesday on Through the weekend, however temperatures will be trending warmer all week which will again help to accelerate the melting of remaining mid and high elevation snowpack. Stream flows on some of the smaller creeks and rivers of Elko county may remain in action stage early this week, with warmer temperatures later this week potentially pushing other creeks closer to action stage. The Bruneau River is currently in minor flood stage and expected to remain so today. The Owyhee River near Mountain City is currently in action stage, just short of minor flood stage, and expected to recede slightly this morning though likely remain in action stage all day. Wildhorse Dam is also currently at action stage and is expected to gradually rise, but remain below minor flood stage over the coming days. && .LKN Watches/Warnings/Advisories...None. && 96/98/93
In the hours before
Local storm report, Apr 14, 8:19 AM PDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Elko NV
819 AM PDT Sun Apr 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM Non-Tstm Wnd Gst 2 ENE Wheeler Peak Snot 39.02N 114.27W
04/14/2024 M86 MPH White Pine NV Mesonet
RAWS Mather (MTHN2), elevation 9268 feet.
&&
86Local storm report, Apr 14, 8:23 AM PDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Elko NV
823 AM PDT Sun Apr 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM High Sust Winds 1 SSE Tonopah 38.05N 117.22W
04/13/2024 M40 MPH Nye NV Mesonet
NDOT US95 Tonopah Summit (TONNV), elevation
6253 feet.
&&
86Local storm report, Apr 14, 8:25 AM PDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Elko NV
825 AM PDT Sun Apr 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM Non-Tstm Wnd Gst 11 SSE Blue Eagle Ranch 38.38N 115.51W
04/13/2024 M72 MPH Nye NV Mesonet
RAWS Timber Mtn (TMBN2), elevation 9000
feet.
&&
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:47 AM PDT | River Flood Warning | LKN | Elko | 21 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.